Alert archive / Indiana / Tornado Warnings in 1996
Tornado Warning 23, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 20, 1996, 12:08 AM CDT for Spencer County, Indiana. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 1996, 12:08 AM CDT (05:08 UTC)
- Expired
- Apr 20, 1996, 1:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Spencer County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 12:20 AM CDT | Thunderstorm Wind | Dale, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 200509 TORPAH INC147-200615- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1208 AM CDT SAT APR 20 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST INDIANA ...SPENCER COUNTY EXPECT A TORNADO TO MOVE THROUGH CHRISNEY AND SANTA CLAUS INDIANA BY 1220 AM. AT 1207 AM...DOPPLER RADAR INDICATE A TORNADO 25 MILES EAST OF EVANSVILLE NEAR CHRISNEY. THE STORM WAS MOVING NORTHEAST UP TO 50 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. PAUL W
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 19, 8:18 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 19, 8:18 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 830 PM CDT FRI APR 19 1996 ATMOSPHERE ACROSS FA STILL VERY UNSTABLE AT 00Z AS INDICATED BY ADAP LIS OF ABOUT MINUS 8. SEVERE/TORNADIC STORMS OVER NORTHERN PART OF FA IN AREA OF BEST THETA ADVECTION. 00Z SFC ANALYSIS SHOWED AXIS OF 65 DEWPOINTS JUST E OF MISS RIVER WITH COLD FRONT/DRYLINE FROM NEAR COU TO JUST EAST OF SGF. BASED OF ABOVE...MAIN THREAT OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT WILL BE ALONG/NORTH OF THE OH RIVER. AIRMASS BEGINNING TO SHOW SLIGHT STABILIZING TREND SO STORMS SOUTH OF THE OH RIVER MAY BE SOMEWHAT WEAKER. BELIEVE THUNDERSTORMS SHOULD BE MOSTLY ENDED BY MIDNIGHT FROM MVN TO CGI...P02 LINE AND TO NEAR THE OH RIVER BY DAYBREAK. > AREA LOWS HIGHS POPS WKY 60-65 MID 70S 65 SEMO NEAR 60 MID 70S 52 SIL LOW 60S MID 70S 72 SWIN 60-65 MID 70S 63 HOP/OWB MID 60S MID 70S 56 SHANKLIN
In the hours before
Local storm report, Apr 19, 10:55 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1055 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
1043 PM GALATIA IL LARGE TREE BLOCKING IL RT 34
04/19/96 SALINE NEAR 50 MPH WINDS NORTH OF
GALATIA
REPORTED BY STATE POLICE
1046 PM GALATIA/RALEIGH IL 3/4 INCH HAIL 35-40 MPH WINDS
04/19/96 SALINE BETWEEN GALATIA AND RALEIGH
REPORTED BY STATE POLICE
WATSONLocal storm report, Apr 19, 11:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1145 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
950 PM MURPHYSBORO IL HOUSE TRAILER TURNED OVER
04/19/96 JACKSON MULTIPLE TREES DOWN
STRUCTURAL DAMAGE AT JACKSON
SQUARE MALL
REPORTED BY COUNTY SHERIFF
1000 PM OLD DUQUOIN IL ROOF BLOWN OFF HOUSE
04/19/96 PERRY REPORTED BY DISTRICT 13
1012 PM MULKEYTOWN IL TRAILER TURNED OVER
04/19/96 FRANKLIN INJURIES REPORTED
KEYSORLocal storm report, Apr 19, 11:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1155 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
810 PM BREWER TO SERENO MO 10 MILE PATH OF TORNADO FROM
04/19/96 PERRY BREWER TO SERENO
40-65 HOMES DAMAGED
10-15 HOMES DESTROYED
REPORTED BY ALTERNATE WARNING
POINT
1012 PM COELLO AND ZEIGLER IL TRAILER TURNED OVER
04/19/96 FRANKLIN SOME STRUCTURAL DAMAGE
REPORTED BY DISTRICT 13
1015 PM VALIER IL STRUCTURAL DAMAGE TO SEVERAL
04/19/96 FRANKLIN TRAILERS
REPORTED BY DISTRICT 13
KEYSORLocal storm report, Apr 20, 12:00 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1155 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
810 PM BREWER TO SERENO MO 10 MILE PATH OF TORNADO FROM
04/19/96 PERRY BREWER TO SERENO
40-65 HOMES DAMAGED
10-15 HOMES DESTROYED
REPORTED BY ALTERNATE WARNING
POINT
1012 PM COELLO AND ZEIGLER IL TRAILER TURNED OVER
04/19/96 FRANKLIN SOME STRUCTURAL DAMAGE
REPORTED BY DISTRICT 13
1015 PM VALIER IL STRUCTURAL DAMAGE TO SEVERAL
04/19/96 FRANKLIN TRAILERS
REPORTED BY DISTRICT 13
KEYSORLocal storm report, Apr 20, 12:02 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1205 AM CDT SAT APR 20 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
0810 PM BREWER TO SERENO MO 10 MILE PATH OF TORNADO FROM
04/19/96 PERRY BREWER TO SERENO
40-65 HOMES DAMAGED
10-15 HOMES DESTROYED
REPORTED BY ALTERNATE WARNING
POINT
1012 PM COELLO AND ZEIGLER IL TRAILER TURNED OVER
04/19/96 FRANKLIN SOME STRUCTURAL DAMAGE
REPORTED BY DISTRICT 13
1015 PM VALIER IL STRUCTURAL DAMAGE TO SEVERAL
04/19/96 FRANKLIN TRAILERS
REPORTED BY DISTRICT 13
KEYSORLocal storm report, Apr 20, 12:08 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1205 AM CDT SAT APR 20 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
1000 PM NEAR DONIPHAN MO HWY 160 - WEST OF DONIPHAN
04/19/96 RIPLEY CONFIRMED TORNADO WITH TREES
AND POWER LINES DOWN
6 MILES NORTH OF DONIPHAN
CONFIRMED TORNADO WITH
STRUCTURAL DAMAGE TO HOUSES
REPORTED BY DONIPHAN POLICE
DEPARTMENT
KEYSORThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:53 PM CDT | Tornado Warning | PAH | Gibson | 52 min |
Nearby
Tornado Warnings in Indiana, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.